Announcement

Announcement Module
Collapse
No announcement yet.

Testosterone replacement after blood clots?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Joe.shupe22
    started a topic Testosterone replacement after blood clots?

    Testosterone replacement after blood clots?

    Just wondering if anyone here is doing testosterone replacement after having blood clots. I unfortunately developed a blood clot in my juggular where my port was and then last week had a pulmonary embolism. I'm fortunately ok, just got out of the hospital. The doctors said I should no longer do TRT, but I can't find any real evidence proving it causes clots. I figured it was cancer and chemo related more than TRT. I'm terrified to stop TRT. Low T made me feel AWFUL. Any thoughts on this?

  • Davepet
    replied
    I was on TRT throughout my 3x BEP. I also developed a clot at the end of my port catheter. It was never suggested to discontinue TRT and I wouldn't have even if it had been.

    Dave

    Leave a comment:


  • Joe.shupe22
    replied
    Kiwi- I completely understand the dark place you visited during low T. Its truly an awful experience. Thats the whole reason I am so reluctant to stop. I too would much rather live a normal happy life no matter the consequence. Low T for me was absolutely miserable.

    Mike- My last bleo shot was 6/26. My port was actually the cause of my first clot. That has since been removed, and I finished chemo through a picc line. That has also been removed. I actually stopped the androgel before needing a second script because my insurance wouldnt cover it. I switched to testosterone injections instead.

    Leave a comment:


  • Mike
    replied
    How far are you out from chemotherapy? Do you still have the port? Both of these may be playing roles in the development of the clot and pulmonary embolism. Obviously, pulmonary embolisms are a serious complication. The prescribing information for AndroGel for example, states to discontinue therapy due to clots so it might be hard for your doctor to restart it, at least in the short-term. Perhaps an endocrinologist or hematologist might feel more comfortable evaluating your risk of restarting therapy. Also, I would ask if using clomiphene citrate might be an appropriate option instead of testosterone.

    Mike

    Leave a comment:


  • Kiwi
    replied
    So stopping TRT is bull****, what was the clot caused by? if your blood had thickened up and your hematocrit numbers increased? if so was his a one off or has your body decided to do this. For some reason my body decided to do this around 2 years ago but (as it had done once before but on that occasion it corrected it self and remained ok for a few years) but now we manage this by getting the hematocrit levels down and once that was done then we have managed this by watching for the levels increasing and on around a 3 monthly basis I have blood drawn, just like a Blood Donation. Its easy to manage. A suggestion of stopping of lowering T levels was placed to me, basically I told the docs they need to be more creative and also that even if this had a possibility of shortening my like I would much rather live happy and participate in society than being miserable - I know where I got to when I was on low T before this all got sorted out and that was a very dark place which I do not ever want to revisit.

    Have you seen the British movie The Imitation Game movie - if not check it out. You will see where I am coming form at the end of the movie. It is a True Story too.

    Leave a comment:

Working...
X